MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL MAXI LD; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171640S
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, two 7f 16x4 maxi ld balloons ruptured during post dilatation of venous stent.The balloons were only inflated to 4 atm before rupturing.Upon removal of the second device, the balloon completely separated.This occurred while trying to remove the balloon from the sheath.The sheath had to be removed with balloon and wire, sheath then had to be cut open to remove the balloon.There was no reported injury to the patient.The devices will not be returned for evaluation as an image was provided.
 
Additional Manufacturer Narrative
This report is related to report # 3007635982-2023- 00161.A review of the manufacturing documentation associated with lot 82258074 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is related to report # (b)(4).After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6 as reported, two 7f 16x4 maxi ld balloons ruptured during post dilatation of venous stent.The balloons were only inflated to 4 atm before rupturing.Upon removal of the second device, the balloon completely separated.This occurred while trying to remove the balloon from the sheath.The sheath had to be removed with balloon and wire, sheath then had to be cut open to remove the balloon.There was no reported injury to the patient.The picture shows the distal section of the 2 units.Sample # 1, it could be noticed the balloon deflated and blood residues.Sample # 2, it could be noticed the balloon burst and separated.No other anomalies of the product can be noticed at the attached picture.The devices were not returned for analysis.One image was provided for review.Per visual analysis of the images: the picture shows the distal section of the 2 units: sample#1: it could be noticed the balloon deflated and blood residues.Sample#2: it could be noticed the balloon burst and separated.A product history record (phr) review of the lot for both devices, 82258074, revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed on sample 1 as the image showed depicted a deflated balloon.The reported ¿balloon burst¿ was confirmed for sample 2 upon review of the image.With the limited information provided and without return of the devices an exact cause for the event could not be determined.With the limited information provided pertaining to the vessel/lesion characteristics, it is not possible to determine an exact cause for the event.However, interaction between the previously implanted stent and the balloon can create circumstances in which the balloon may burst.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, two 7f 16x4 maxi ld balloons ruptured during post dilatation of venous stent.The balloons were only inflated to 4 atm before rupturing.Upon removal of the second device, the balloon completely separated.This occurred while trying to remove the balloon from the sheath.The sheath had to be removed with balloon and wire, sheath then had to be cut open to remove the balloon.There was no reported injury to the patient.The devices will not be returned for evaluation as an image was provided.The picture shows the distal section of the 2 units.Sample # 1, it could be noticed the balloon deflated and blood residues.Sample # 2, it could be noticed the balloon burst and separated.No other anomalies of the product can be noticed at the attached picture.

Brand Name
MAXI LD
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key16794241
Report Number3007635982-2023-00159
Device Sequence Number6861126
Product Code LIT
UDI-Device Identifier20705032002568
UDI-Public(01)20705032002568(17)240229(10)82258074
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/29/2024
Device Model Number4171640S
Device Catalogue Number4171640S
Device Lot Number82258074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/22/2023
06/27/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/15/2023
06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
USED WITH BOSTON VENOUS WALLSTENT.
Patient SexUnknown